# SDR 2022FA0000213

- Difficulty date: April 10, 2022
- Submitted: April 14, 2022
- Operation: General aviation
- Aircraft: N7332A
- Make and model: Piper PA-32-301
- Aircraft serial: 328006049
- Aircraft time: 2,819 hours
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Fuel Line
- Part number: 67700322
- Part serial: NONE
- Condition: Fluid Loss
- Location: Zone 100
- Part time: 2,819 hours
- Component: Line Assembly, Piper, NONE
- Component part number: 67700322
- Stage of operation: LD
- How discovered: V
- Nature of condition: B, K
- Precautionary procedure: K

## Discrepancy

PILOT NOTICED FUEL SMELL ON APPROACH TO LANDING. POST LANDING PILOT SAW LARGE AMOUNTS OF FUEL POURING FROM LEFT WING ROOT AT THE FUSELAGE MAIN SPAR AREA. INVESTIGATION FOUND MAIN FUEL LINE FROM WING MAIN SPAR TO ENGINE FIREWALL WAS LEAKING AT THE LINE (PN. 67700-322 ) AFT MS FLARELESS UNION (PN. MS 21900W8, PIPER 551-846). THE MS FLARELESS UNION SLEEVE (PN. MS 21922-8, PIPER 486-976) HAD BEEN IMPROPERLY INSTALLED ON THE LINE AND PULLED LOOSE FROM THE UNION SPRAYING FUEL INTO THE CABIN AREA WHENEVER THE FUEL BOOST PUMP WAS TURNED ON. DISASSAMBLY OF THE MS FLARELESS UNION FOUND THE SLEEVE HAD NOT BEEN PROPERLY INSERTED ON THE TUBE PRIOR TO COMPRESSION ASSEMBLY. A PROPERLY ASSEMBLIED MS FITTING SHOULD HAVE APPROXIMATELY 1/8 INCH OF TUBING EXTEND BEYOND THE END OF THE MS COMPRESSION SLEEVE. THIS TUBE WAS LESS THAN FLUSH WITH THE END OF THE SLEEVE. ONLY A SMALL PORTION OF THE SLEEVE WAS COMPRESSED TO THE VERY END OF THE LINE. CARPET AND SIDE WALL PANEL WAS SATURATED WITH FUEL. THERE WAS NO EVIDENCE OF PRIOR FUEL LEAKS IN THIS AREA. PICTURES ARE AVAILABLE. TOTAL AIRCRAFT AND COMPONENT ARE UNKNOWN
